MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87047
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The intellanav mifi catheter open-irrigated catheter was selected for use during an ablation procedure to treat atrial fibrillation.It was reported that the catheter's fluid port broke, and fluid leaked at the proximal end of the handle which triggered a high temperature alert to occur on the maestro 4000 system.The catheter was replaced with one from the same model, however, the new catheter broke as well.The flow rate was at 30 milliliter per minute.They replaced the catheter once more.The procedure was able to be completed successfully.No patient complications were reported.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The intellanav mifi open-irrigated ablation catheter was returned to boston scientific for analysis.Visual inspection revealed the irrigation extension tubing was totally detached and separated from the luer fitting at the adhesive joint.Therefore, the reported complaint tubing set of fluid leak and device displays error message is confirmed.
 
Event or Problem Description
The intellanav mifi catheter open-irrigated catheter was selected for use during an ablation procedure to treat atrial fibrillation.It was reported that the catheter's fluid port broke, and fluid leaked at the proximal end of the handle which triggered a high temperature alert to occur on the maestro 4000 system.The catheter was replaced with one from the same model, however, the new catheter broke as well.The flow rate was at 30 milliliter per minute.They replaced the catheter once more.The procedure was able to be completed successfully.No patient complications were reported.The device was returned for analysis.

Brand Name
INTELLANAV MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key16404692
Report Number2124215-2023-05631
Device Sequence Number5632445
Product Code OAD
UDI-Device Identifier08714729938378
UDI-Public08714729938378
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150005/S017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2024
Device Model Number87047
Device Catalogue Number87047
Device Lot Number0029066010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite